# SDR CAL950231

- Difficulty date: March 24, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N68046
- Make and model: Doug DC-10-10
- Aircraft serial: 47800
- Engine: Ge CF66D
- System (JASC): 7250 · Turbine Section
- Part: Disk
- Part number: 9079M51P01
- Condition: Decoupled
- Location: Nr 2 Engine
- Part time: 49,184 hours
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: C, D

## Discrepancy

FLT NR 960 - NRT - THE NR 2 ENGINE FIRE WARNING ACTIVATED ACCOMPANIED BY ENGINE POWER LOSS DURING TAKEOFF AT 40 KNOTS. THE TAKEOFF WAS ABORTED AND THE ENGINE FIRE/FAILURE CHECKLIST WAS COMPLETED.  THE A/C WAS RETURNED TO THE GATE.  MX FOUND THE NR 2 ENGINE TURBINE HAD FAILED WITH RESULTANT DAMAGE TO BOTH THE LEFT AND RIGHT CORE COWLS.  THE LEFT AND RIGHT CORE COWLS WERE REPLACED.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  INVESTIGATION REVEALED LPT ROTOR DISK DECOUPLING AS THE PRIMARY CAUSE OF FAILURE.  ANALYSIS WAS UNABLE TO CONFIRM REASON FOR DECOUPLING.  SUBMITTER STATES, THE PREVIOUS SUPPLEMENT STATED, THERE WAS 'DISK SEPARATION', RATHER THAN 'DISK DECOUPLING'.  (M)
